Analyticity and Gevrey-class regularity for the second-grade fluid equations

Marius Paicu, Vlad Vicol

Research output: Contribution to journalArticle

Abstract

We address the global persistence of analyticity and Gevrey-class regularity of solutions to the two and three-dimensional visco-elastic second-grade fluid equations. We obtain an explicit novel lower bound on the radius of analyticity of the solutions that does not vanish as t → ∞, and which is independent of the Rivlin-Ericksen material parameter α. Applications to the damped incompressible Euler equations are also given.

Original languageEnglish (US)
Pages (from-to)533-555
Number of pages23
JournalJournal of Mathematical Fluid Mechanics
Volume13
Issue number4
DOIs
StatePublished - Dec 1 2011

Fingerprint

Gevrey Classes
Second Grade Fluid
Euler equations
Analyticity
regularity
grade
Regularity
Incompressible Euler Equations
Fluids
Viscoelastic Fluid
Regularity of Solutions
fluids
Damped
Persistence
Vanish
Radius
Lower bound
Three-dimensional
radii

Keywords

  • analyticity radius
  • Gevrey class
  • global well-posedness
  • Second grade fluids

ASJC Scopus subject areas

  • Mathematical Physics
  • Condensed Matter Physics
  • Computational Mathematics
  • Applied Mathematics

Cite this

Analyticity and Gevrey-class regularity for the second-grade fluid equations. / Paicu, Marius; Vicol, Vlad.

In: Journal of Mathematical Fluid Mechanics, Vol. 13, No. 4, 01.12.2011, p. 533-555.

Research output: Contribution to journalArticle

@article{889607c6568f4144adf51ba7a87ca81b,
title = "Analyticity and Gevrey-class regularity for the second-grade fluid equations",
abstract = "We address the global persistence of analyticity and Gevrey-class regularity of solutions to the two and three-dimensional visco-elastic second-grade fluid equations. We obtain an explicit novel lower bound on the radius of analyticity of the solutions that does not vanish as t → ∞, and which is independent of the Rivlin-Ericksen material parameter α. Applications to the damped incompressible Euler equations are also given.",
keywords = "analyticity radius, Gevrey class, global well-posedness, Second grade fluids",
author = "Marius Paicu and Vlad Vicol",
year = "2011",
month = "12",
day = "1",
doi = "10.1007/s00021-010-0032-z",
language = "English (US)",
volume = "13",
pages = "533--555",
journal = "Journal of Mathematical Fluid Mechanics",
issn = "1422-6928",
publisher = "Birkhauser Verlag Basel",
number = "4",

}

TY - JOUR

T1 - Analyticity and Gevrey-class regularity for the second-grade fluid equations

AU - Paicu, Marius

AU - Vicol, Vlad

PY - 2011/12/1

Y1 - 2011/12/1

N2 - We address the global persistence of analyticity and Gevrey-class regularity of solutions to the two and three-dimensional visco-elastic second-grade fluid equations. We obtain an explicit novel lower bound on the radius of analyticity of the solutions that does not vanish as t → ∞, and which is independent of the Rivlin-Ericksen material parameter α. Applications to the damped incompressible Euler equations are also given.

AB - We address the global persistence of analyticity and Gevrey-class regularity of solutions to the two and three-dimensional visco-elastic second-grade fluid equations. We obtain an explicit novel lower bound on the radius of analyticity of the solutions that does not vanish as t → ∞, and which is independent of the Rivlin-Ericksen material parameter α. Applications to the damped incompressible Euler equations are also given.

KW - analyticity radius

KW - Gevrey class

KW - global well-posedness

KW - Second grade fluids

UR - http://www.scopus.com/inward/record.url?scp=80855141403&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=80855141403&partnerID=8YFLogxK

U2 - 10.1007/s00021-010-0032-z

DO - 10.1007/s00021-010-0032-z

M3 - Article

VL - 13

SP - 533

EP - 555

JO - Journal of Mathematical Fluid Mechanics

JF - Journal of Mathematical Fluid Mechanics

SN - 1422-6928

IS - 4

ER -